MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER; TIEMANN CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER; TIEMANN CATHETER
Model Number 120618
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter was deformed.The customer noted that it seemed like there was something sticking out of the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause could be due to ¿operator error¿ leading to a potential failure mode ¿high temperature¿ with the potential effect being latex degradation which may have caused the catheter to deform.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: -on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.-visually inspect the product for any imperfections or surface deterioration prior to use.-reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or to injury, illness or death of the patient.Instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack, 3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
TIEMANN CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8674325
Report Number1018233-2019-02966
Device Sequence Number2353634
Product Code KOD
UDI-Device Identifier00801741029981
UDI-Public(01)00801741029981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model Number120618
Device Catalogue Number120618
Device Lot NumberNGCY2743
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1